Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 203, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 30, 1999, 5:07 PM CDT for McLeod County, Renville County, Sibley County, Minnesota. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 1999, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 30, 1999, 6:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties McLeod County, MN, Renville County, MN, Sibley County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 5:15 PM CDT | Hail 1 | Fairfax, MN | Ground white with hail. |
| Jul 30, 5:55 PM CDT | Thunderstorm Wind 52 | Henderson, MN | Few trees felled. Estimated windspeed. |
| Jul 30, 6:05 PM CDT | Thunderstorm Wind 52 | Green Isle, MN | Few trees down. Estimated windspeed |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4710 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 302212 SVRMSP MNC085-129-143-302300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 507 PM CDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SIBLEY COUNTY IN CENTRAL MINNESOTA MCLEOD COUNTY IN CENTRAL MINNESOTA EASTERN RENVILLE COUNTY IN CENTRAL MINNESOTA * UNTIL 600 PM CDT * AT 507 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES SOUTHEAST OF MORTON...OR ABOUT 8 MILES EAST OF REDWOOD FALLS... MOVING EAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... FAIRFAX GLENCOE GAYLORD THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:59 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 30, 3:59 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT FRI JUL 30 1999
THUNDERSTORMS FORMING ALONG FRONT IN NW. SLOW MOVING LINE HAVE
ISSUED FLASH FLOOD WATCH FOR CENTRAL AND W CENTRAL. TIMING OF
STORMS SHOULD CLEAR NW THIS EVENING. WILL ALSO CONTINUE HEAT
ADVISORY THROUGH EVENING. CLEARING AND DRIER FOR REST OF
FORECAST.
.MSP...HEAT ADVISORY UNTIL 7 PM SOUTH CENTRAL MN AND WEST CENTRAL
WISCONSIN AND TWIN CITIES METRO...
FLASH FLOOD WATCH CENTRAL AND WEST CENTRAL...NW OF
CAMBRIDGE...BUFFALO...REDWOOD FALLS LINE.
SCOTTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:10 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stearns | 50 min |
| Jul 30, 2:16 PM CDT | Severe Thunderstorm Warning | MPX | Swift | 44 min |
| Jul 30, 2:17 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 43 min |
| Jul 30, 2:22 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 38 min |
| Jul 30, 2:23 PM CDT | Tornado Warning | MPX | Stearns | 37 min |
| Jul 30, 2:38 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 52 min |
| Jul 30, 2:55 PM CDT | Tornado Warning | MPX | Benton, Stearns | 35 min |
| Jul 30, 3:00 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 45 min |
| Jul 30, 3:04 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 41 min |
| Jul 30, 3:14 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 31 min |
| Jul 30, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Swift | 58 min |
| Jul 30, 3:30 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 45 min |
| Jul 30, 3:36 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Stearns | 39 min |
| Jul 30, 3:45 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 30 min |
| Jul 30, 3:45 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 30 min |
| Jul 30, 3:54 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 66 min |
| Jul 30, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville | 47 min |
| Jul 30, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 47 min |
| Jul 30, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Benton | 47 min |
| Jul 30, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 47 min |
| Jul 30, 4:43 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin | 62 min |
| Jul 30, 4:43 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 62 min |
| Jul 30, 4:59 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 61 min |
| Jul 30, 4:59 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 61 min |
| Jul 30, 5:34 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 56 min |
| Jul 30, 5:59 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 31 min |
| Jul 30, 6:05 PM CDT | Tornado Warning | MPX | Scott | 25 min |
| Jul 30, 6:11 PM CDT | Tornado Warning | MPX | Carver | 34 min |
| Jul 30, 6:25 PM CDT | Tornado Warning | MPX | Scott | 35 min |
| Jul 30, 6:41 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 49 min |
| Jul 30, 6:47 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 43 min |
| Jul 30, 6:58 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.